Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 12, 2021, 8:08 PM EDT for 7 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 8:08 PM EDT (00:08 UTC)
- Expired
- Jul 12, 2021, 8:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Barrow County, GA, Clarke County, GA, DeKalb County, GA, Gwinnett County, GA, Madison County, GA, Oconee County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WWUS82 KFFC 130008
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Mon Jul 12 2021
GAZ025-027-034>038-045>048-130045-
Madison GA-Jackson GA-Walton GA-Rockdale GA-Barrow GA-DeKalb GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-Newton GA-
808 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN JACKSON...
WALTON...NORTHEASTERN ROCKDALE...BARROW...DEKALB...GWINNETT...
NORTHWESTERN OGLETHORPE...CLARKE...NORTHERN OCONEE AND NORTHERN
NEWTON COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT...strong thunderstorms extended from near Stone
Mountain to Walnut Grove and Arnoldsville, moving north at 35 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Conyers, Winder, Monroe, Jefferson, Watkinsville,
Danielsville, Athens, Duluth, Sugar Hill, Snellville, Suwanee,
Buford, Lilburn, Loganville, Norcross, Clarkston, Braselton, Auburn
and Stone Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3423 8308 3417 8310 3413 8305 3394 8319
3380 8349 3382 8351 3378 8353 3365 8382
3371 8428 3400 8422 3399 8420 3403 8417
3405 8410 3407 8412 3415 8408 3410 8387
3412 8383 3409 8363 3427 8312
TIME...MOT...LOC 0006Z 200DEG 32KT 3388 8327 3369 8381 3374 8419
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:33 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 12, 7:33 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 733 PM EDT Mon Jul 12 2021 ...00Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 334 PM EDT Mon Jul 12 2021/ SHORT TERM /Tonight through Tuesday Night/... As the short term period begins, an upper level low remains stalled over the Midwest, blocked by the Bermuda High positioned off the mid- Atlantic coast. Ahead of the upper low, southwesterly flow aloft remains over the region. Meanwhile, southerly flow has set up at the low levels on the backside of the Bermuda High. As the high remains in place and the upper low opens and slowly lifts northeast towards the Great Lakes overnight and Tuesday, this setup will persist and allow for the continued advection of moisture from the Gulf of Mexico over north and central Georgia. Dewpoints will remain in the low to mid 70s through the period, along with precipitable water values between 1.7-2.0 inches. Scattered to numerous showers and thunderstorms are ongoing across portions of west and north Georgia, primarily in association with a disturbance traversing the upper level flow. Scattered thunderstorms are also moving into central Georgia as the sea breeze pushes further inland. At this time likely PoPs have been maintained for west and north Georgia and chance PoPs for east and central Georgia. Considering the high PWAT values, any convection will once again produce heavy rainfall. In spite of faster boundary layer winds leading to quicker storm motion, stronger storms training over the same areas could produce localized flooding concerns. The abundant atmospheric moisture and warm temperatures are also contributing to SBCAPE values between 2000-3000 J/kg. With 10-15 kts of low-level wind shear and marginal mid-level lapse rates, an organized threat for severe weather is not expected. However, isolated storms may become strong to severe, capable of producing gusty winds and frequent lightning. It is possible to see another low stratus deck develop overnight and persist through the early morning hours on Tuesday, especially in areas that observe heavy rain this evening. After temperatures warm and the stratus layer lifts and dissipates, diurnally driven convection will develop. Scattered showers and thunderstorms are thus expected across the forecast area once again tomorrow afternoon. With deep moisture and increased cloud cover, there will be a smaller diurnal spread of temperatures, with high temperatures expected to be slightly cooler than average and overnight lows slightly warmer than average. King LONG TERM /Wednesday through Monday/... To avoid a redundant, monotonous, and repetitive monologue regarding the long term forecast, the following discussion will be provided through a series of haikus... Extended forecast: It's warm and wet in Georgia, with no end in sight. The forecast remains unchanging, uneventful, steady everyday. Insignificant synoptic influences planned for the Southeast. With no real focus, expect a rinse and repeat diurnal forecast. Abundant moisture, precipitable water close to two inches. High temps near ninety, forty to sixty percent chance of rain each day. Scattered thunderstorms forecast each afternoon with gusts and heavy rain. Most storms should be weak, but isolated severe cannot be ruled out. Also possible is isolated flooding with persistent rains. A mid-level ridge will begin to be displaced by a trough next week. How far the trough sinks is yet to be determined. Only time will tell. Thiem && .AVIATION... 00Z Update... A large area of shra/tsra continues north toward ATL/AHN sites through 01-02z, diminishing thereafter. Current mainly VFR cigs will likely lower toward MVFR and IFR after 09-10z, particularly at ATL/AHN sites. Improvement toward VFR cigs is expected by 16-18z with sct shra/tsra coverage also increasing through the afternoon. Winds will be largely SW at 4-6kts outside of tsra this evening before becoming more vrb overnight and light. SW winds are expected again on Tuesday at 4-8kts. //ATL Confidence...00Z Update... Medium confidence on morning cigs wind direction. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 69 87 69 89 / 40 60 40 50 Atlanta 70 86 70 88 / 60 60 40 50 Blairsville 64 78 64 82 / 50 70 60 60 Cartersville 69 85 68 88 / 50 60 50 50 Columbus 70 89 70 92 / 50 50 30 50 Gainesville 68 83 68 87 / 50 60 50 50 Macon 70 90 70 92 / 60 50 30 50 Rome 70 86 69 89 / 50 70 50 50 Peachtree City 69 86 68 89 / 60 60 40 50 Vidalia 71 90 71 90 / 40 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Thiem AVIATION...RW
Hazardous weather outlook, Jul 12, 2:10 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 210 PM EDT Mon Jul 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 210 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall are expected this afternoon and evening across north and central GA. Gusty winds and frequent lightning will also be possible with any storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms producing locally heavy rainfall are expected across north and central Georgia through Sunday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 12, 7:33 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Mon Jul 12 2021
GAZ085-086-097-098-111>113-130015-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
733 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...NORTHEASTERN WHEELER...
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 815 PM EDT...
At 732 PM EDT...strong thunderstorms extended from near Swainsboro
to Mount Vernon and Uvalde, moving northeast at 30 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Lyons, Soperton, Mount Vernon, Vidalia, Twin City,
Glenwood, Adrian, Uvalda, Stillmore, Oak Park, Ailey, Higgston,
Garfield, Santa Claus, Alston, Nunez, Tarrytown, Kite and Ohoopee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8212 3252 8215 3248 8218 3242 8219
3235 8225 3219 8219 3198 8224 3200 8259
3230 8285 3270 8256 3274 8211 3268 8209
TIME...MOT...LOC 2332Z 203DEG 25KT 3246 8244 3203 8255
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 12, 7:44 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
744 PM EDT Mon Jul 12 2021
GAZ036>038-045>050-057>060-130030-
Butts GA-Morgan GA-Putnam GA-Walton GA-Rockdale GA-Jasper GA-
Newton GA-Henry GA-DeKalb GA-Oglethorpe GA-Clarke GA-Greene GA-
Oconee GA-
744 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUTTS...MORGAN...
NORTHWESTERN PUTNAM...SOUTHERN WALTON...ROCKDALE...NORTHERN JASPER...
NEWTON...HENRY...SOUTHEASTERN DEKALB...WESTERN OGLETHORPE...
SOUTHEASTERN CLARKE...NORTHWESTERN GREENE AND OCONEE COUNTIES UNTIL
830 PM EDT...
At 743 PM EDT...strong thunderstorms extended from McDonough to
Mansfield, Madison and Apalachee, moving north at 20 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
McDonough, Conyers, Covington, Madison, Greensboro, Watkinsville,
Lexington, Stockbridge, Social Circle, Oxford, Lithonia, Porterdale,
Walnut Grove, Winterville, Crawford, Rutledge, Newborn, North High
Shoals, Mansfield and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3341 8335 3332 8382 3339 8421 3373 8425
3374 8373 3401 8323 3400 8322 3401 8320
3376 8305
TIME...MOT...LOC 2343Z 185DEG 17KT 3368 8332 3343 8380 3345 8412
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 12, 7:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 WNW WOODBURY 32.99N 84.63W
07/12/2021 MERIWETHER GA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER FFC2100437
VSSLocal storm report, Jul 12, 8:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 NNW MANCHESTER 32.89N 84.63W
07/12/2021 MERIWETHER GA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER FFC2100438
VSSLocal storm report, Jul 12, 8:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GAY 33.09N 84.57W
07/12/2021 MERIWETHER GA 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER FFC2100439
VSSSpecial weather statement, Jul 12, 8:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Mon Jul 12 2021
GAZ025-027-034>038-045>048-130045-
Madison GA-Jackson GA-Walton GA-Rockdale GA-Barrow GA-DeKalb GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-Newton GA-
808 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN JACKSON...
WALTON...NORTHEASTERN ROCKDALE...BARROW...DEKALB...GWINNETT...
NORTHWESTERN OGLETHORPE...CLARKE...NORTHERN OCONEE AND NORTHERN
NEWTON COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT...strong thunderstorms extended from near Stone
Mountain to Walnut Grove and Arnoldsville, moving north at 35 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Conyers, Winder, Monroe, Jefferson, Watkinsville,
Danielsville, Athens, Duluth, Sugar Hill, Snellville, Suwanee,
Buford, Lilburn, Loganville, Norcross, Clarkston, Braselton, Auburn
and Stone Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3423 8308 3417 8310 3413 8305 3394 8319
3380 8349 3382 8351 3378 8353 3365 8382
3371 8428 3400 8422 3399 8420 3403 8417
3405 8410 3407 8412 3415 8408 3410 8387
3412 8383 3409 8363 3427 8312
TIME...MOT...LOC 0006Z 200DEG 32KT 3388 8327 3369 8381 3374 8419
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:11 PM EDT | Special Weather Statement | FFC | Johnson | 49 min |
| Jul 12, 8:25 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 50 min |
| Jul 12, 8:40 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 50 min |
| Jul 12, 8:43 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison, Oglethorpe | 47 min |
| Jul 12, 9:28 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 47 min |
| Jul 12, 10:14 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 31 min |
| Jul 12, 10:59 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Wilcox | 31 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.